Alert archive / Arkansas / Tornado Warnings in 2017

Tornado Warning 28, NWS Little Rock, AR

March 29, 2017Garland County, Saline County, Arkansas

NWS Little Rock, AR issued this tornado warning at Mar 29, 2017, 10:30 PM CDT for Garland County, Saline County, Arkansas. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2017, 10:30 PM CDT (03:30 UTC)
Expired
Mar 29, 2017, 10:41 PM CDT
In force
11 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Garland County, AR, Saline County, AR

The radar

The Little Rock radar (KLZK), 71 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 29, 4:17 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.5 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 708 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
708 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1134 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted.

419 
WFUS54 KLZK 300330
TORLZK
ARC051-125-300415-
/O.NEW.KLZK.TO.W.0028.170330T0330Z-170330T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
1030 PM CDT WED MAR 29 2017

The National Weather Service in Little Rock has issued a

* Tornado Warning for...
  Northern Garland County in central Arkansas...
  Northwestern Saline County in central Arkansas...

* Until 1115 PM CDT
    
* At 1030 PM CDT, a severe thunderstorm capable of producing a
  tornado was located 7 miles west of Lake Ouachita State Park, or 16
  miles west of Hot Springs, moving northeast at 40 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* Locations impacted include...
  Hot Springs Village...            Mountain Pine...
  Jessieville...                    Lake Ouachita State Park...
  Avant...                          Crystal Springs Landing...
  Mountain Valley...                Royal...
  Lena Landing Rec Area...          Paron...
  Hamilton...                       Reform...
  Crystal Springs...                

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3478 9317 3477 9308 3483 9307 3486 9302
      3485 9283 3484 9276 3483 9274 3484 9274
      3474 9266 3446 9333 3456 9341 3464 9341
TIME...MOT...LOC 0330Z 238DEG 36KT 3458 9332 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

Cross
1 follow-up statement
110 
WWUS54 KLZK 300341
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
1041 PM CDT WED MAR 29 2017

ARC051-125-300351-
/O.CAN.KLZK.TO.W.0028.000000T0000Z-170330T0415Z/
Garland AR-Saline AR-
1041 PM CDT WED MAR 29 2017

...THE TORNADO WARNING FOR NORTHERN GARLAND AND NORTHWESTERN SALINE
COUNTIES IS CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A tornado watch remains in effect until midnight CDT for central and
western Arkansas.

LAT...LON 3478 9317 3477 9308 3483 9307 3486 9302
      3485 9283 3484 9276 3483 9274 3484 9274
      3474 9266 3446 9333 3456 9341 3464 9341
TIME...MOT...LOC 0339Z 238DEG 36KT 3464 9321 

$$

Cross

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 29, 8:09 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Mar 29, 8:09 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
809 PM CDT Wed Mar 29 2017

.AVIATION...30/00Z TAF CYCLE

Scattered convection wl cont to affect the FA tngt, with overall
coverage diminishing fm the W late tngt into Thu morning. VFR
conds wl prevail overall, with lower conds (MVFR/IFR) where
stronger storms affect a given fcst site. /44/
&&

.PREV DISCUSSION...(ISSUED 312 PM CDT Wed Mar 29 2017)

SHORT TERM...Tonight Through Friday
Main forecast concern are conditions during the first 12 hours of
the period.

Latest surface analysis indicates low pressure centered to the
east of Wichita. A dryline extends southward to near Durant
Oklahoma. A warm front extends from the low center, southeast to
just north of Batesville.

Expected western portions of the warm front
to be first to focus convective development, with development
along the dry line nextas it accerlerates eastward. 19z KLZK
sounding reveals moderate instabilty: MUCAPE ~1600 j/kg, as well
as deep layer shear suffiecient for organized convective cells.

The overall severe thunderstorm threat will move from west to
east...between 23 and 09z.

Some precipitation will affect mainly northern areas during the
day on Thursday, in association with the slow moving upper low now
over Kansas.

LONG TERM...Friday Night Through Wednesday

The long term period will begin with upper low pressure systems in
the northeast and over the Rocky Mountains...with an upper ridge
over the central and southern Plains. The upper ridge moves east to
the eastern third of the country on Saturday...while the western low
does not move much. However, by Sunday the upper low deepens and
moves into Texas, Oklahoma, and Kansas...then passes through
Arkansas Monday. The low moves into the Great Lakes Tuesday and
southwest flow returns to Arkansas. Another upper low in the Rockies
Tuesday will move through the Plains Wednesday.

Friday night and Saturday will be dry across Arkansas but more rain
chances return Saturday night through Monday night. Several short
waves will move across the state ahead of the approaching upper low
and bring increasing chances of showers and thunderstorms. Good rain
chances are expected Monday as a pair of low pressure systems phase
together over Arkansas. Will have to keep an eye on the system
Monday, for as it looks now, if severe thunderstorms develop, they
would be in south Arkansas.  Will continue a slight chance of
showers and thunderstorms for Tuesday night and Wednesday in the
north as a weak short wave moves toward the area. Rain chances
increase for Wednesday night near a cold front. Above normal
temperatures will continue through the period.

 &&

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...99
Hazardous weather outlook, Mar 29, 1:25 PM CDT, 9 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
125 PM CDT Wed Mar 29 2017

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
125 PM CDT Wed Mar 29 2017

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Additional thunderstorms will develop this afternoon across
western and portions of central Arkansas. This activity will start
off scattered...but will see these thunderstorms become more
organized into a line or complex by late this afternoon and into
the early evening hours. This line will move east across western
into central sections of the state during the evening and into
the overnight hours. Expect this line of thunderstorms to be east
of the state by around sunrise Thursday morning.

The primary severe weather threats will be large damaging hail
greater than 1 inch in diameter and damaging winds in excess of 60
mph. Tornadoes will also be possible...especially across northern
sections of the state this afternoon and evening with the
discrete thunderstorm activity. A tornado threat will also exist
across a larger portion of the area as the line of thunderstorms
moves east late this evening and overnight. There will also be an
isolated flash flood threat...especially where any thunderstorms
train over the same areas.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

Additional showers and thunderstorms will be possible on
Thursday...as the cold front moves across Arkansas. Isolated
severe storms are possible, primarily ahead of the front. Damaging
wind gusts and large hail will be the primary threat with any
severe storms.

There will be a possibility of strong to severe thunderstorms early
next week...around late Sunday into Monday night. Also...stronger
storms could produce locally heavy rainfall. This is still
several days out...and the forecast could change quite a bit
between now and then. Stay informed by monitoring the latest
forecasts and statements from your NWS office.

.Spotter Information Statement...

Spotter activation is likely...especially this afternoon and
tonight over much of the state.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

62/57

In the hours before

Local storm report, Mar 29, 8:42 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
842 PM CDT WED MAR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     HAIL             BUFFALO CITY            36.17N  92.44W
03/29/2017  E1.00 INCH       BAXTER             AR   EMERGENCY MNGR

&&

EVENT NUMBER LZK1700089

61
Special weather statement, Mar 29, 8:45 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Little Rock AR
845 PM CDT WED MAR 29 2017

ARZ032-039-043-044-300230-
Pulaski AR-Perry AR-Saline AR-Faulkner AR-
845 PM CDT WED MAR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PERRY...SOUTHWESTERN
FAULKNER...NORTH CENTRAL SALINE AND NORTHWESTERN PULASKI COUNTIES
UNTIL 930 PM CDT...

At 845 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Williams Junction, or 12 miles northeast of Hot
Springs Village, moving northeast at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Conway...                         Mayflower...
Little Italy...                   Toad Suck...
Wye Mountain...                   Roland in Pulaski County...
Pinnacle Mountain State Park...   Bigelow...
Fourche...                        Wye...
Natural Steps...                  Palarm...
New Dixie...                      Paron...
Pleasant Valley in Perry County...

A tornado watch remains in effect until midnight CDT for central
Arkansas.

&&

LAT...LON 3464 9277 3472 9287 3511 9256 3496 9233
TIME...MOT...LOC 0145Z 219DEG 22KT 3474 9275

46
Local storm report, Mar 29, 9:18 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
918 PM CDT WED MAR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     FUNNEL CLOUD     2 NW WOOSTER            35.22N  92.47W
03/29/2017                   FAULKNER           AR   TRAINED SPOTTER

&&

EVENT NUMBER LZK1700090

61
Special weather statement, Mar 29, 10:02 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1002 PM CDT WED MAR 29 2017

ARZ041-042-300345-
Garland AR-Montgomery AR-
1002 PM CDT WED MAR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GARLAND AND EASTERN
MONTGOMERY COUNTIES UNTIL 1045 PM CDT...

At 1002 PM CDT, Doppler radar was tracking a strong thunderstorm
5 miles southeast of Mount Ida, moving northeast at 45 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Mount Ida...                      Jessieville...
Lake Ouachita State Park...       Avant...
Lena Landing Rec Area...          Silver...
Hamilton...                       Crystal Springs Landing...
Mt Tabor...                       Fannie...
Crystal Springs...                Hurricane Grove...

A tornado watch remains in effect until midnight CDT for central and
western Arkansas.

&&

LAT...LON 3436 9356 3454 9370 3477 9334 3476 9297
TIME...MOT...LOC 0302Z 232DEG 40KT 3451 9356

46
Special weather statement, Mar 29, 10:10 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1010 PM CDT WED MAR 29 2017

ARZ007-014>016-024-300400-
Stone AR-Independence AR-Sharp AR-Izard AR-Cleburne AR-
1010 PM CDT WED MAR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STONE...NORTHWESTERN
INDEPENDENCE...EASTERN IZARD...NORTH CENTRAL CLEBURNE AND
SOUTHWESTERN SHARP COUNTIES UNTIL 1100 PM CDT...

At 1009 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Concord, or 12 miles north of Heber Springs, moving
northeast at 50 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Melbourne...                      Horseshoe Bend...
Cave City...                      Cushman...
Mount Pleasant...                 Concord...
Franklin...                       Sidney...
Croker...                         Gid...
Stella...                         Lunenburg...
Myron...                          Lacrosse...
Evening Shade...                  Bethesda...
Guion...                          Ben...
Zion...                           Sandtown...

A tornado watch remains in effect until midnight CDT for north
central Arkansas.

LAT...LON 3557 9198 3568 9216 3624 9177 3605 9145
TIME...MOT...LOC 0309Z 217DEG 42KT 3567 9203

Cross
Local storm report, Mar 29, 10:12 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1012 PM CDT WED MAR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             DAMASCUS                35.37N  92.41W
03/29/2017  E1.00 INCH       VAN BUREN          AR   LAW ENFORCEMENT

&&

EVENT NUMBER LZK1700091

61

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:06 PM CDTTornado WarningLZKPope24 min
Mar 29, 7:16 PM CDTSpecial Weather StatementLZKBoone44 min
Mar 29, 7:19 PM CDTTornado WarningLZKBoone, Marion29 min
Mar 29, 7:27 PM CDTTornado Warning Tornado observedLZKPope, Searcy, Van Buren33 min
Mar 29, 7:40 PM CDTSpecial Weather StatementLZKGarland50 min
Mar 29, 7:44 PM CDTSevere Thunderstorm WarningLZKGarland, Perry, Saline46 min
Mar 29, 7:57 PM CDTSpecial Weather StatementLZKSearcy48 min
Mar 29, 8:16 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion, Searcy44 min
Mar 29, 8:24 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion24 min
Mar 29, 8:31 PM CDTSpecial Weather StatementLZKConway, Perry44 min
Mar 29, 8:45 PM CDTSpecial Weather StatementLZKSaline45 min
Mar 29, 8:58 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Van Buren47 min
Mar 29, 9:05 PM CDTTornado WarningLZKConway, Faulkner, Van Buren40 min
Mar 29, 9:39 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Van Buren36 min
Mar 29, 10:02 PM CDTSpecial Weather StatementLZKMontgomery43 min
Mar 29, 10:10 PM CDTSpecial Weather StatementLZKCleburne50 min
Mar 29, 10:20 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery27 min
Mar 29, 10:32 PM CDTSevere Thunderstorm WarningLZKConway, Perry, Pope, Yell27 min
Mar 29, 11:00 PM CDTSpecial Weather StatementLZKVan Buren45 min
Mar 30, 12:04 AM CDTSevere Thunderstorm WarningLZKFulton, Izard, Sharp41 min
Mar 30, 12:43 AM CDTSevere Thunderstorm WarningLZKFulton, Sharp17 min
Mar 30, 1:25 AM CDTSpecial Weather StatementLZKDesha, Drew35 min

Nearby

Tornado Warnings in Arkansas, 2017Every tornado warning in 2017Tornadoes in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.